question-icon

Panic Attack, Claustrophobia, Chest Heaviness, Breathlessness. Want Second Opinion

default
Posted on Sun, 29 Jul 2012
Question: hi doctor, this is regarding my mom. we have been on a trip to kerala for two weeks and just came back 3 days ago. since the past two day my mom is having a panic attack , she is feeling claustrophobic and feeling a heavy weight on her chest and also she runs out of her room to balcony or terrace feeling breathlessness. fearing a heart problem i took her to a heart institute but all her reports were normal.
my mom was getting treated for some bacterial infection from PSRI and the doctor had recommended neopride -25mg 3 times a day. today i took her to a psychiatrist he saw the prescription and told us to stop neopride as it is inducting a panic attack. he has recommended us larpose, pexep and oliza.
i am very concerned about my mom and did not want to take a chance, so i wanted to take a second opinion by consulting you. please let me know if this is the correct diagnosis or should i consult a different doctor. she has take half a tablet of larpose 1 mg and also taken pexep, i find her a bit relaxed now but still dint want to take a chance.

Regards

Rahul
doctor
Answered by Dr. U. Gauthamadas (40 minutes later)
Dear XXXXXXX

Thanks for the query.

I am not aware of any literature that claims that Levosulpiride (neopride) induces panic. However antibiotics meant for gastrointestinal infection (ciprofloxacin, ofloxacin, levofloxacin) may cause acute panic.

Nevertheless if this was indeed drug induced pain attack, I would choose to stop the medication instead of adding a new antianxiety pills. So I think stopping the culprit drugs is enough to stop the panic attacks. No other medication is required.

So if she is taking any such medication you can consult your gastro-enterologist and request that it be changed to something else equally effective.

Hope this answers your query. Let me know if you need any other information

Regards

Dr. Gauthamadas

Above answer was peer-reviewed by : Dr. Prasad
doctor
default
Follow up: Dr. U. Gauthamadas (47 hours later)
thanks doctor for your reply. i have stopped the medicine of the gastro infection and continuing the medication for anxiety. i spoke to the psychatrist whom i am seeing currently and he recommends to continue the medication for anxiety for at least a week and see him later. My mom is feeling better currently after the medicine but she is always feeling sleeping and tired. should i stop the medication and stop seeing the doctor or should i continue it and see the doctor next week.
doctor
Answered by Dr. U. Gauthamadas (29 hours later)
Dear XXXXXXX

It appears that you have received a slightly different version of what I wanted to say.

Nice to hear that your mother is doing well now. The medication can provide some relaxation in the form of sleep.

Ideally it is not advisable to stop any medication without first consulting that doctor who is treating you. He needs to know your problems so that he can suggest alternative therapy. I suggest you consult the gastroenterologist for any alternative treatment.

I would also suggest you go for review with the psychiatrist after a week whom you have consulted, before stopping the medication.

Regards

Dr. Gauthamadas
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. U. Gauthamadas

Psychiatrist

Practicing since :1980

Answered : 13 Questions

premium_optimized

The User accepted the expert's answer

Share on

Get personalised answers from verified doctor in minutes across 80+ specialties

152 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Panic Attack, Claustrophobia, Chest Heaviness, Breathlessness. Want Second Opinion

Dear XXXXXXX

Thanks for the query.

I am not aware of any literature that claims that Levosulpiride (neopride) induces panic. However antibiotics meant for gastrointestinal infection (ciprofloxacin, ofloxacin, levofloxacin) may cause acute panic.

Nevertheless if this was indeed drug induced pain attack, I would choose to stop the medication instead of adding a new antianxiety pills. So I think stopping the culprit drugs is enough to stop the panic attacks. No other medication is required.

So if she is taking any such medication you can consult your gastro-enterologist and request that it be changed to something else equally effective.

Hope this answers your query. Let me know if you need any other information

Regards

Dr. Gauthamadas